MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was under going a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician experienced resistance while attempting to insert the psr3d into a non-penumbra microcatheter, therefore, the psr3d was retracted back into the delivery sheath.The physician then attempted to insert the same psr3d, but the same issue occurred.Therefore, the physician removed the psr3d and found the leading edge of the distal tip to be kinked.The procedure was completed using a new psr3d and the same microcatheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d) and a penumbra system jet7 kit (kit).During the procedure, while making an initial pass using the psr3d with the jet7 and a non-penumbra microcatheter, the physician experienced resistance while attempting to insert the psr3d into a non-penumbra microcatheter and, therefore, the psr3d was retracted back into the delivery sheath.The physician then attempted to insert the same psr3d, but the same issue occurred.Therefore, the physician removed the psr3d and found the leading edge of the distal tip to be kinked.The procedure was completed using a new psr3d with the same jet7 and microcatheter.After the procedure, moderate vasospasm was present in the distal internal carotid artery.It was also reported that the vasospasm occurred upon placing the jet7.The vasospasm was considered resolved as of (b)(6) 2019.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #2 3005168196-2019-01404 mfr report: section b.Box 5.Describe event or problem.Section g.Box 3.Report source.This report is associated with mfr report number: 3005168196-2019-01797.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d), a penumbra system jet7 kit (kit) and, a neuron max 6f 088 long sheath (neuron max).During the procedure, while making an initial pass using the psr3d with the jet7, neuron max and, a non-penumbra microcatheter, the physician experienced resistance while attempting to insert the psr3d into a non-penumbra microcatheter and, therefore, the psr3d was retracted back into the delivery sheath.The physician then attempted to insert the same psr3d, but the same issue occurred.Therefore, the physician removed the psr3d and found the leading edge of the distal tip to be kinked.The procedure was completed using a new psr3d with the same jet7, neuron max and microcatheter.After the procedure, moderate vasospasm was present in the distal left internal carotid artery.It was also reported that the vasospasm occurred upon placing the neuron max.The vasospasm was considered resolved as of 22-jun-2019.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra representative on 10/16/2019: section b.Box 5.Describe event or problem.Please note that the following section was incorrectly reported on the follow-up #2 mfr report and is being corrected on this follow-up #3 mfr report: section b.Box 5.Describe event or problem this report is associated with mfr report numbers: 3005168196-2019-01797 and 3005168196-2019-02104.
 
Additional Manufacturer Narrative
Results: the psr3d stent was kinked and intact with its delivery wire.Conclusions: evaluation of the returned psr3d revealed that the stent portion of the device was kinked.If the introducer sheath is not properly seated inside the hub of the microcatheter prior to advancement, resistance may be encountered.If the psr3d is forcefully advanced against resistance, damage such as a kink may occur.During the functional test, the returned psr3d could not be re-sheathed due to the kink, and therefore, no further testing could be performed.The non-penumbra microcatheter was not returned for evaluation.Penumbra stents are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8805908
Report Number3005168196-2019-01404
Device Sequence Number320697
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Catalogue NumberPSR3D
Device Lot NumberF79689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/26/2019
01/14/2005
10/16/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/22/2019
09/20/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Date Report Sent to FDA01/01/2005